Be Alert! This is a Sign if Your Child has an Overdose of Vitamins and Supplements!

Be Alert! This is a Sign if Your Child has an Overdose of Vitamins and Supplements!

There are times when the little one experiences a decrease in appetite so that whatever mama serves, he refuses.

For parents who are facing a child's condition like this, of course, they are dizzy because it is feared that the child will not get enough nutrition and vitamins to support their growth and development.

Many parents decide to give supplements and multivitamins to treat children who have difficulty eating.

However, before giving supplements and multivitamins to children, you need to know the risk of vitamin overdose that your child can experience if you exceed the prescribed dose.

Read: Can We Overdose Due to Vitamins?

Here we summarize information on signs of a child overdose of vitamins and supplements, reported by Livestrong:

  1. Risk of vitamin overdose in children

Children need to eat foods rich in vitamins and minerals for their bodies to function properly. For children who are healthy and eat a variety of foods, there is no need to take additional supplements and multivitamins.

However, for children with chronic illnesses or eating problems, their bodies do not get enough of the vitamins and minerals they need. Therefore, parents usually provide supplements and multivitamins to support daily vitamin and mineral needs.

Even so, giving supplements and vitamins without a doctor's advice and supervision can be dangerous, you know, Ma. It could be that the child has overdosed. This overdose risk can be caused by the child taking too many supplements and vitamins because they are out of parental control, thinking supplements or vitamins are candy or taking supplements or vitamins that are intended for adults.

  1. Symptoms of a child overdose of vitamin A

Vitamin A is important for children's health, especially for healthy skin and eyes. However, excess vitamin A from supplements and other medications can cause symptoms such as:

  • Dizzy
  • Nauseous
  • Headache
  • Vertigo
  • Blurred vision
  • Coma
  1. Symptoms of a child overdose of vitamin B

Vitamin B complex is often found to contain niacin which can harm the health of children if consumed in excess. Excessive niacin can cause symptoms, including:

  • The child's face, arms, and chest turn red
  • Itching in some parts of the body
  • Headache
  • Stomach ache
  • Nauseous
  • Vomit
  • Yellow skin
  • Blurred vision
  1. Symptoms of a child overdose of vitamin D

The combination of fortified foods with vitamin D supplements can increase the level of excess vitamin D in the child's body that accumulates in the kidneys. Symptoms of a vitamin D overdose include:

  • The high amount of calcium in the blood
  • Vomit
  • Nauseous
  • Slow physical and mental development
  1. Symptoms of children overdosing on iron

Consumption of iron supplements for adults can cause an overdose that can be toxic to children. Here are the symptoms:

  • Nauseous
  • Vomit
  • Upper stomach pain
  • Diarrhea
  • Bleeding

This happens because excess iron can cause corrosion effects on the tissues around the child's digestive tract.

  1. Symptoms of a child overdosing on calcium

Calcium is needed by the child's body to support the growth and strength of bones, teeth, and hair. However, if the consumption of calcium from supplements is excessive, children can experience health problems which are shown through symptoms, including:

  • Stomach ache
  • bone pain
  • Confusion
  • Constipation
  • Headache
  • The beating heart beats
  • Excessive thirst
  • Coma

If symptoms suddenly occur in your child and you suspect that he is taking something worrying, including more than one multivitamin, consult a doctor immediately. Do not force the child to vomit unless the mother is directed to do so.

If you are advised to take your child to the emergency room, take the supplement container to the hospital.

Early medical care is important for recovery, especially with iron and calcium overdoses.

Hopefully, this information about the signs of a child overdose on vitamins and supplements is useful.


Related by tags